[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Clinical Note
January 2005

Vestibular Toxic Effects Induced by Once-Daily Aminoglycoside Therapy

Arch Otolaryngol Head Neck Surg. 2005;131(1):46-48. doi:10.1001/archotol.131.1.46

Financial Disclosure: None.

Aminoglycosides have been traditionally used for treatment of a broad range of bacterial infections. Use of systemic aminoglycoside therapy has declined in recent years because of associated drug-induced toxic effects, including nephrotoxic and ototoxic effects (both vestibular and sensorineural hearing loss) and neuromuscular blockade. Most health care providers are familiar with the nephrotoxic effects of aminoglycosides and follow established guidelines for prevention. However, 1 of the least recognized and most debilitating category of adverse effects of systemic aminoglycoside therapy are vestibular toxic effects (VTEs). The threshold at which aminoglycosides induce VTEs may vary between individuals; therefore this adverse effect may be difficult to predict.1

First Page Preview View Large
First page PDF preview
First page PDF preview
×